MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 XT PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number F2012-020
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed in the anterior tibial artery with none calcification and none tortuosity.The 1.2x20mm armada 14 percutaneous transluminal angioplasty (pta) catheter was used once without issue.When it was attempted to be re-introduced into the anatomy.An unspecified guide wire could not advance through the balloon since the shaft was noted to be stretched.Another 1.2x20mm armada was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, the device was received, and the balloon was tightly folded indicating that the balloon had not been inflated.The account stated that the balloon was never inflated as it was used to cross a tight lesion.An unspecified wire was swapped and the balloon came out; and, the balloon was re-inserted and attempted to be advanced through the tight lesion.The balloon felt weak and stretched in a segment and was decided not to be used.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned device.The reported complaints were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 XT PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16733872
Report Number2024168-2023-03777
Device Sequence Number6862260
Product Code LOX
UDI-Device Identifier08717648182839
UDI-Public08717648182839
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberF2012-020
Device Catalogue NumberF2012-020
Device Lot Number20204G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale